Apr 30, 2008
Dear Drs.- I have two PEP questions. First I was started on PEP at approximately the 60th Hour at an emergency room. At that point I was put on Truvada, Reyataz at 150 mg and Norvir at 150mg. I was able to see an HIV specialist at the 80th hour who changed the Reyataz dosage to 300 mg. I am taking these meds once a day. Did I miss my opportunity for the PEP to be effective? Also, I do not appear to be having side effects. Should I just be happy? Is something wrong?
| Response from Dr. Wohl
No one knows exactly when after an exposure PEP becomes futile. Suffice to say, the longer the delay, the greater the chance it will not work.
You can not turn back the clock. All you can do is complete your course of PEP and get retested. Fortunately, you are tolerating your meds.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Handjob Worried I Have HIV
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Burning Penis After Oral Sex Hooker What Are The Chances Of HIV
- Enlarged Lymph Nodes After Unprotected Vaginal Sex Worried I Have HIV
- HIVpain In Penis After Touching Dried Blood Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.